Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 147, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2020, 9:32 AM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2020, 9:32 AM CDT (14:32 UTC)
- Expired
- May 4, 2020, 10:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 9:49 AM CDT | HAIL 1.75 | 4 E Welch, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
272
WUUS54 KTSA 041432
SVRTSA
OKC035-115-041515-
/O.NEW.KTSA.SV.W.0147.200504T1432Z-200504T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
932 AM CDT Mon May 4 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Craig County in northeastern Oklahoma...
Northern Ottawa County in northeastern Oklahoma...
* Until 1015 AM CDT.
* At 932 AM CDT, a severe thunderstorm was located 5 miles west of
Commerce, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Miami... Commerce...
Quapaw... Picher...
Peoria... Cardin...
This includes Interstate 44 between mile markers 311 and 324.
LAT...LON 3692 9462 3686 9505 3696 9513 3700 9503
3700 9462
TIME...MOT...LOC 1432Z 249DEG 24KT 3693 9497
HAIL...1.00IN
WIND...<50MPH
$$4 follow-up statements
169
WWUS54 KTSA 041440
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
940 AM CDT Mon May 4 2020
OKC035-041450-
/O.CAN.KTSA.SV.W.0147.000000T0000Z-200504T1515Z/
Craig OK-
940 AM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3692 9462 3688 9490 3692 9500 3694 9500
3695 9499 3695 9500 3700 9501 3700 9462
TIME...MOT...LOC 1440Z 249DEG 24KT 3695 9491
$$
OKC115-041515-
/O.CON.KTSA.SV.W.0147.000000T0000Z-200504T1515Z/
Ottawa OK-
940 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHERN OTTAWA COUNTY...
At 940 AM CDT, a severe thunderstorm was located near Commerce,
moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Miami... Commerce...
Quapaw... Picher...
Peoria... Cardin...
This includes Interstate 44 between mile markers 311 and 324.
LAT...LON 3692 9462 3688 9490 3692 9500 3694 9500
3695 9499 3695 9500 3700 9501 3700 9462
TIME...MOT...LOC 1440Z 249DEG 24KT 3695 9491
HAIL...1.00IN
WIND...<50MPH
$$180
WWUS54 KTSA 041443 RRA
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
943 AM CDT Mon May 4 2020
OKC115-041515-
/O.CON.KTSA.SV.W.0147.000000T0000Z-200504T1515Z/
Ottawa OK-
943 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHERN OTTAWA COUNTY...
At 943 AM CDT, a severe thunderstorm was located over Commerce,
moving east at 30 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations in or near the path include...
Miami... Commerce...
Quapaw... Picher...
Peoria... Cardin...
This includes Interstate 44 between mile markers 311 and 324.
LAT...LON 3692 9462 3688 9490 3692 9500 3694 9500
3695 9499 3695 9500 3700 9501 3700 9462
TIME...MOT...LOC 1443Z 249DEG 24KT 3696 9488
HAIL...1.75IN
WIND...<50MPH
$$495
WWUS54 KTSA 041449
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
949 AM CDT Mon May 4 2020
OKC115-041515-
/O.CON.KTSA.SV.W.0147.000000T0000Z-200504T1515Z/
Ottawa OK-
949 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHEASTERN OTTAWA COUNTY...
At 949 AM CDT, a severe thunderstorm was located over Picher, moving
east at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Commerce... Quapaw...
Picher... Peoria...
Cardin...
This includes Interstate 44 between mile markers 311 and 324.
LAT...LON 3689 9482 3693 9490 3700 9489 3700 9462
3692 9462
TIME...MOT...LOC 1449Z 249DEG 24KT 3698 9483
HAIL...1.25IN
WIND...<50MPH
$$812
WWUS54 KTSA 041507
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1007 AM CDT Mon May 4 2020
OKC115-041517-
/O.EXP.KTSA.SV.W.0147.000000T0000Z-200504T1515Z/
Ottawa OK-
1007 AM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTTAWA COUNTY
WILL EXPIRE AT 1015 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3689 9482 3693 9490 3700 9489 3700 9462
3692 9462
TIME...MOT...LOC 1507Z 249DEG 24KT 3702 9470
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:13 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 4, 6:13 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 613 AM CDT Mon May 4 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR cigs will be somewhat patchy through the morning hours, with the better chances of lower cigs at the northeast OK and northwest AR sites. Strong to severe storms will develop along a cold front after 20-21Z across northeast OK, with clusters of storms impacting the area the remainder of the afternoon and into the evening hours. Storms should exit southeast OK and west central AR toward 04-05Z. && .PREV DISCUSSION... /Issued 340 AM CDT Mon May 4 2020/ DISCUSSION... The primary focus of this forecast will be the potential for severe weather today, especially during the late afternoon into the evening. Early this morning a sfc warm front was situated near the Red River and extends northwest to a sfc low in southeast CO. Warm advection/moisture transport continues to strengthen this morning north of the warm front. thus far only a few echoes have shown up in the past hour or so from near KFSM to KPNC, but this should increase over the next couple of hours. Elevated instability is sufficient for a few strong or even severe elevated storms this morning. Additional more widespread elevated convection likely will spread across KS later in the morning, possibly moving into far northeast OK and northwest AR. By late afternoon, axis of very strong instability with sfc CAPE in the 4000-5000 range will be oriented from south central into northeast OK ahead of an approaching cold front. Cap should weaken and be easily overcome by convergence along the front, with thunderstorms rapidly developing. Forecast 0-6km shear in the 40-50 knot range with vectors oriented somewhat normal to the front does support supercell structures initially, with forecast lapse rates indicative for potential of very large hail (2-3 inch), and some potential for a few tornadoes as well. Storms should expand and grow into several clusters with the damaging wind threat becoming more prevalent through the evening. In addition, storms may be slow moving at the onset, and given PWAT values >1.5 inches, some potential exists for locally excessive rainfall. Storms should push southeast of the area before 06z as the front moves south of the area. Dry weather with near normal temperatures will return Tue-Wed before a stronger shortwave moves through the mean upper ridge in the western U.S. by Thursday. Rain and thunderstorm chances will increase during this period, with a fairly strong cold front pushing through by Friday and bringing below normal temperatures into the weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 54 74 51 / 80 60 0 0 FSM 86 59 75 49 / 30 80 10 0 MLC 86 57 74 50 / 10 80 10 0 BVO 83 53 73 50 / 80 30 0 0 FYV 79 54 71 48 / 50 80 10 0 BYV 75 54 69 46 / 50 80 10 0 MKO 85 56 72 50 / 50 80 0 0 MIO 80 54 70 48 / 80 80 0 0 F10 86 56 74 50 / 60 80 0 0 HHW 86 61 76 51 / 0 70 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, May 4, 8:56 AM CDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
856 AM CDT Mon May 4 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
856 AM CDT Mon May 4 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Most of eastern Oklahoma and northwest Arkansas.
ONSET...After 3 pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Most of eastern Oklahoma and northwest Arkansas.
ONSET...Through late morning across northeast Oklahoma and
northwest Arkansas. After 3 pm across eastern Oklahoma and
northwest Arkansas.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...After 3 pm.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...After 3 pm.
DISCUSSION...
Strong to severe storms will continue across northeast
Oklahoma, with development expanding into northwest Arkansas.
The strongest storms this morning will be capable of producing
golf ball size hail. These storms will move out of the area or
weaken by late morning.
Later today, the atmosphere is forecast to be extremely unstable this afternoon
across all of eastern Oklahoma and northwest Arkansas. Thunderstorms
are expected to develop after 2 pm along a cold front that will
be entering northeast Oklahoma. These storms will quickly become
severe, with several clusters of storms expected as the front
moves through eastern Oklahoma and northwest Arkansas the remainder
of the afternoon and evening. A few tornadoes will be possible,
along with large hail and damaging winds.
Here is the latest timing for the expected severe weather:
Northeast Oklahoma - 3 to 7 pm.
Southeast Oklahoma and northwest Arkansas - 5 to 10 pm.
Be weather aware this afternoon and evening. Make sure you have
multiple ways to receive severe weather watch and warning
information. Be prepared to take swift action if a warning is
issued for your area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
EXTENDED DISCUSSION...
After a dry Tuesday and Wednesday, thunderstorm chances along with
a severe weather threat return for Thursday into early Friday. Next
weekend is looking dry with below normal temperatures.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 4, 8:05 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
805 AM CDT Mon May 4 2020
OKZ057-061-062-041345-
Craig OK-Rogers OK-Mayes OK-
805 AM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN
ROGERS AND NORTHWESTERN MAYES COUNTIES UNTIL 845 AM CDT...
At 805 AM CDT, a strong thunderstorm was located over Chelsea, moving
northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Vinita... Chelsea...
Big Cabin... White Oak...
This includes Interstate 44 between mile markers 269 and 287.
LAT...LON 3661 9504 3642 9544 3657 9556 3660 9551
3660 9543 3664 9543 3679 9518
TIME...MOT...LOC 1305Z 237DEG 29KT 3654 9542Local storm report, May 4, 9:16 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
916 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM HAIL 3 E CHELSEA 36.54N 95.38W
05/04/2020 M1.75 INCH ROGERS OK PUBLIC
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:05 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
| May 4, 8:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 48 min |
| May 4, 8:19 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 40 min |
| May 4, 8:22 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 53 min |
| May 4, 8:41 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 64 min |
| May 4, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 39 min |
| May 4, 8:55 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 65 min |
| May 4, 9:15 AM CDT | River Flood Warning | TSA | Ottawa | 11 hr |
| May 4, 9:18 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 57 min |
| May 4, 9:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 49 min |
| May 4, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 55 min |
| May 4, 3:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| May 4, 3:53 PM CDT | Special Weather Statement | TSA | Nowata | 37 min |
| May 4, 4:01 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| May 4, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| May 4, 4:32 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| May 4, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 31 min |
| May 4, 4:53 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| May 4, 4:57 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| May 4, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 44 min |
| May 4, 5:06 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 54 min |
| May 4, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 50 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 33 min |
| May 4, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 44 min |
| May 4, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 42 min |
| May 4, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 29 min |
| May 4, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 29 min |
| May 4, 5:58 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 32 min |
| May 4, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 32 min |
| May 4, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 41 min |
| May 4, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 35 min |
| May 4, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 10 min |
| May 4, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 33 min |
| May 4, 6:33 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| May 4, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 27 min |
| May 4, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 36 min |
| May 4, 6:50 PM CDT | Special Weather Statement | TSA | Okfuskee | 25 min |
| May 4, 6:51 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| May 4, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 39 min |
| May 4, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.